MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM C CEMENTED STD STEM SIZE 3; HIP CEMENTED STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM C CEMENTED STD STEM SIZE 3; HIP CEMENTED STEM
Model Number 01.18.153
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 30 january 2020.Lot 160648: (b)(4) items manufactured and released on 14-mar-2016.Expiration date: 2021-02-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation: less than 2 years after primary hybrid tha the femoral stem is found loose and replaced.The causes for loosening are unknown.The radiographs supplied show several points of separation between cement and stem and the bone has cavitary defects and low density.We do not know the history of this case as no former radiographs are available, in particular postoperative images were not supplied.Loosening of a cemented stem less than two years after index surgery is a very rare occurrence but we did not find any clue to suggest the reason for this case.No hints of a defective device were found in the information supplied.
 
Event or Problem Description
The patient came in reporting pain due to a loose stem.The cause of the loose stem is unknown.The surgeon revised the head, stem, and liner almost 1 year and 9 months after primary.The surgery was completed successfully.

Brand Name
STEM: AMISTEM C CEMENTED STD STEM SIZE 3
Common Device Name
HIP CEMENTED STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9727247
Report Number3005180920-2020-00066
Device Sequence Number2500464
Product Code LZO
UDI-Device Identifier07630030804281
UDI-Public07630030804281
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2021
Device Model Number01.18.153
Device Catalogue Number01.18.153
Device Lot Number160648
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2020
Initial Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;